Alert archive / Michigan / Frost Advisories in 2006
Frost Advisory 2, NWS Gaylord, MI
NWS Gaylord, MI issued this frost advisory at May 22, 2006, 3:38 PM EDT for 22 counties in Michigan. It took effect at May 23, 2006, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2006, 3:38 PM EDT (19:38 UTC)
- In effect from
- May 23, 2006, 2:00 AM EDT
- Expired
- May 23, 2006, 7:31 AM EDT
- In force
- 6 hr
- Issued by
- NWS Gaylord, MI
All 22 counties
Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 21 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 7.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KAPX 221938 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 338 PM EDT MON MAY 22 2006 ...AREAS OF FROST EXPECTED ACROSS NORTHERN MICHIGAN TONIGHT... .MAINLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL OFF INTO THE 30S FOR LOWS TONIGHT. THE FROSTY CONDITIONS COULD HARM TENDER VEGETATION. MIZ008-015>036-041-042-230345- /O.NEW.KAPX.FR.Y.0002.060523T0600Z-060523T1200Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX- LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE- KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT... MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 338 PM EDT MON MAY 22 2006 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. LOW TEMPERATURES TUESDAY MORNING WILL RANGE FROM 30 TO 35. THIS WILL PRODUCE AREAS OF FROST LATE TONIGHT INTO EARLY TUESDAY. OPEN AND LOW LYING AREAS AWAY FROM THE GREAT LAKES WILL BE MOST SUSCEPTIBLE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. $$ AS
3 follow-up statements
000 WWUS73 KAPX 230227 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1027 PM EDT MON MAY 22 2006 ...AREAS OF FROST EXPECTED ACROSS NORTHERN MICHIGAN TONIGHT... .MAINLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL OFF INTO THE 30S FOR LOWS TONIGHT. THE FROSTY CONDITIONS COULD HARM VEGETATION. MIZ008-015>036-041-042-231030- /O.CON.KAPX.FR.Y.0002.060523T0600Z-060523T1200Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX- LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE- KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT... MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 1027 PM EDT MON MAY 22 2006 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. LOW TEMPERATURES TUESDAY MORNING WILL RANGE FROM 28 TO 34. THIS WILL PRODUCE AREAS OF FROST LATE TONIGHT INTO EARLY TUESDAY. OPEN AND LOW LYING AREAS AWAY FROM THE GREAT LAKES WILL BE MOST SUSCEPTIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. $$ SD
000 WWUS73 KAPX 230755 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 355 AM EDT TUE MAY 23 2006 ...AREAS OF FROST EARLY THIS MORNING... .MAINLY CLEAR SKIES AND LIGHT WINDS HAVE ALLOWED TEMPERATURES TO FALL TO NEAR OR BELOW FREEZING THIS MORNING...ESPECIALLY AWAY FROM THE GREAT LAKES. THE FROSTY CONDITIONS COULD HARM VEGETATION. MIZ008-015>036-041-042-231200- /O.CON.KAPX.FR.Y.0002.000000T0000Z-060523T1200Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX- LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE- KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT... MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 355 AM EDT TUE MAY 23 2006 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... TEMPERATURES AWAY FROM THE GREAT LAKES WILL BE NEAR TO SLIGHTLY BELOW FREEZING EARLY THIS MORNING. THIS WILL RESULT IN AREAS OF FROST. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. $$ JZ
000 WWUS73 KAPX 231131 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 731 AM EDT TUE MAY 23 2006 MIZ008-015>036-041-042-231245- /O.CAN.KAPX.FR.Y.0002.000000T0000Z-060523T1200Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX- LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE- KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT... MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 731 AM EDT TUE MAY 23 2006 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE FROST ADVISORY. $$ JL
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at May 22, 10:55 AM EDT, 4 hours 43 minutes earlier.
Area forecast discussion, May 22, 10:55 AM EDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1055 AM EDT MON MAY 22 2006 .UPDATE...NOT MUCH CHANGE FROM PREVIOUS THINKING EARLY THIS MORNING WITH SURFACE HIGH PRESSURE SLOWLY BUILDING IN FROM THE WEST. TWEAKED TEMPERATURES DOWN JUST A TAD (A DEGREE OR TWO) WITH UPPER 50S AND LOWER 60S EXPECTED. WINDS WILL CONTINUE TO DIMINISH BUT SMALL CRAFT ADVISORY GUSTS EXPECTED TO CONTINUE THIS AFTERNOON FROM EAST OF THE MACKINAC BRIDGE TO STURGEON POINT ON LAKE HURON AS 950 MB WINDS ARE IN THE 20 TO 25 KNOT RANGE. OTHERWISE...SOME CLOUDINESS ACROSS FAR EASTERN ZONES WITH CU SCHEME WIPING THIS OUT THIS AFTERNOON AS DRIER LOW LEVEL AIR CONTINUES TO ADVECT IN FROM THE NORTH. SULLIVAN && .PREV DISCUSSION ISSUED 637 AM MON MAY 22... UPDATE...QUICK UPDATE SENT TO ACCOUNT FOR SHALLOW STRATOCU DECK THAT HAS FORMED IN FAR NORTHERN LOWER MI...AND HIGHER STRATOCU GRAZING THE ST MARYS VALLEY. CLOUD DECK IS THIN (AS SEEN BY LOOKING OUT THE WINDOW) AND DRY ADVECTION/DIURNAL HEATING SHOULD WIPE IT OUT FAIRLY QUICKLY. ANOTHER UPDATE WILL FOLLOW AT 8AM TO END THE FROST/FREEZE HEADLINES (FOR NOW). JZ THE SFC HIGH IS JUST TO THE WEST OF THE REGION WITH THE NORTHEAST FLOW OVER THE MICHIGAN. THE 500 MB LOW IS TO THE EAST OF THE REGION WITH A SHORTWAVE TROUGH PASSING OUT OF NE LOWER. THE MAIN CONCERN FOR THE FORECAST PACKAGE WILL BE THE CHANCE FOR FROST AGAIN TONIGHT AND THE CHANCE FOR THUNDERSTORMS ON THURSDAY. ALSO LOW RELATIVE HUMIDITY TODAY AND TUESDAY. TODAY...THE SFC HIGH SLOWLY MOVES INTO LAKE MICHIGAN AND W LOWER BY THE AFTERNOON. THIS WILL ALLOW THE WINDS TO BEGIN TO DIMINISH BY THE LATE AFTERNOON IN NW LOWER. NE LOWER WILL STILL SEE SOME SLIGHTLY HIGH WINDS AS THE GRADIENT REMAINS TIGHTER THERE. MOISTURE IN THE 700-500 MB LAYER IS AROUND 25% SO THE ONLY CONCERN FOR CLOUDS WILL BE AT THE 850 MB LEVEL WHERE SPOKES OF MOISTURE ASSOCIATED WITH THE UPPER LOW TO THE EAST WILL ROTATE THROUGH E UPPER AND NE LOWER. HOWEVER, THE MOISTURE AT 850 MB IS AT OR BELOW 50% SO WOULD EXPECT PRETTY LIMITED CLOUD COVER. MOSTLY SUNNY IS THE EXPECTATION. THE WEAK N FLOW TODAY WILL BE THE LIMITING FACTOR ON TEMPERATURES AS THE CAA AT THE SFC AND THE NEUTRAL ADVECTION AT 850 WILL KEEP THE TEMPERATURES IN THE LOWER 60S. WITH THE 850 MB TEMPERATURES AROUND 2C WITH FULL MIXING TODAY LOWER 60S LOOKS GOOD. MET AND MAV NUMBERS WERE CLOSE BUT A LITTLE ON THE LOW SIDE OF THE CURRENT FORECAST SO LEFT THE NUMBERS WHERE THEY ARE AS THE SUNSHINE SHOULD HELP TO GET ENOUGH MIX. LUTZ LATER PERIODS...HIGH PRESSURE WILL DOMINATE THE REGION FOR ANOTHER 24 HOURS...PROVIDING ANOTHER CHILLY NIGHT TONIGHT AND A WARMER AND DRY DAY TUESDAY. AS THE HIGH SLIPS SE TO THE MID ATLANTIC STATES... STRONGER RETURN FLOW WILL BEGIN INTO THE PLAINS...UPPER MS VALLEY...AND EVENTUALLY WESTERN LAKES. FORECAST CONCERNS DEAL WITH FROST TONIGHT...ANY POTENTIAL TO APPROACH SIGNIFICANT FIRE WX THRESHOLDS TUESDAY/WEDNESDAY...AND ANY CHANCE OF PRECIP WEDNESDAY. MODELS...NAM IS TRENDING A BIT SLOWER BRINGING DEEPER MOISTURE INTO THE REGION...AHEAD OF AN UPPER LOW MOVING EAST ACROSS THE NORTHERN PLAINS WEDNESDAY. BUT IT STILL REMAINS CONSIDERABLY FASTER THAN THE GFS. WITH SURFACE RIDGING IN PLACE...AND GIVEN THE 500MB INDUCED SHORTWAVE RIDGE IS STILL UPSTREAM AT 00Z...A DRIER GFS-STYLE SOLUTION IS PREFERRED. THIS IS CONSISTENT WITH EARLIER FORECASTS. TONIGHT...HIGH PRESSURE OVER LOWER MI WILL PROVIDE A MORE CLASSICAL RADIATIONAL COOLING NIGHT THAN THIS MORNING. WINDS WILL HAVE NO TROUBLE DECOUPLING UNDER MAINLY CLEAR SKIES (OTHER THAN PERHAPS SOME CIRRUS IN THE SW). THUS SHOULD BE A MUCH LARGER DIURNAL TEMP FALL THAN THIS MORNING...HOW FAR IS THE QUESTION. MIXING DOWN DRY AIR ALOFT TODAY SHOULD COMPENSATE FOR EVAPOTRANSPIRATION...DO NOT EXPECT DEW POINTS TO CHANGE MUCH FROM CURRENT VALUES. MODEL TEMP GUIDANCE SHOWS A 25F DIURNAL FALL ON THE COAST...TO NEAR 35F IN THE COLDEST INLAND LOCALES. THAT SEEMS ABOUT RIGHT...WITH READINGS MID 30S COAST TO UPPER 20S IN COLDEST INLAND LOCALES. WILL THUS RATCHET UP THE FROST WORDING AND COVERAGE ACROSS THE FORECAST AREA. FROST ADVISORIES (OR WORSE) WILL PROBABLY BE NEEDED FOR SOME AREAS AGAIN TONIGHT (ESPECIALLY INLAND). BUT WILL LET THE CURRENT FREEZE EVENT RESOLVE ITSELF BEFORE GETTING THE NEXT ONE STARTED. TUESDAY...PATCHY THIN CIRRUS SHOULD AGAIN BE THE ONLY CLOUD OF NOTE. NAM HAS ENOUGH SURFACE MOISTURE SOUTH OF M-72 FOR PERHAPS A FEW CUMULUS...GIVEN NORMAL NAM MOIST BIAS WILL NOT GO THAT ROUTE. 850MB TEMPS WILL WARM TO +5C EAST TO +8C WEST IN THE AFTERNOON...AS 850MB RIDGE AXIS ENTERS LOWER MI AND WINDS BACK...ALLOWING SOMEWHAT STRONGER WARM ADVECTION. THIS FAVORS MAX TEMPS FROM THE MID 60S TO NEAR 70. LAKE BREEZES WILL DEVELOP ON ALL COASTS WITH 950MB WINDS LESS THAN 10KT. RH LEVELS WILL LOWER TO NEAR CRITICAL LEVELS...BUT TEMPS WILL COME UP A LITTLE SHORT AND WINDS QUITE A BIT SHORT. TUESDAY NIGHT...INCREASING WARM ADVECTION INTO THE WESTERN LAKES AND UPPER MS VALLEY WILL LEAD TO AN INCREASE IN MID AND HIGH CLOUDS... ESPECIALLY OVERNIGHT. THE NAM AGAIN APPEARS OVERDONE ON LOW LEVEL MOISTURE RETURN. MIN TEMPS WILL RANGE FROM NEAR 40 TO MID 40S. WEDNESDAY...UPSTREAM UPPER LOW WILL MOVE FROM EASTERN SD ALONG MN/IA BORDER...PUMPING UP A DOWNSTREAM RIDGE IN EASTERN WI AND LAKE MI. WILL STILL BE WARM ADVECTION CLOUDS AND CONVECTIVE DEBRIS SPILLING IN OVER THE RIDGE. SO A PARTLY SUNNY DAY IS IN STORE. SURFACE DEW POINTS WILL BE RISING THRU THE 40S AS SW WINDS INCREASE...BUT THIS WILL NOT BE SUFFICIENT TO PRODUCE ANY MANNER OF DEEP INSTABILITY PER GFS SOUNDINGS. MAX TEMPS WILL RANGE FROM NEAR 70 TO THE MID 70S... ALLOWING US TO BURY MEMORIES OF THE LAST 24-36 HOURS. COOLER READINGS IN SOUTHERN PORTIONS OF EASTERN UPPER MI WITH ONSHORE SSW WINDS. WINDS AND RH LEVELS SHOULD COME UP SHORT OF CRITICAL FIRE WEATHER THRESHOLDS. FEW CHANGES TO LATER PERIODS. WEDNESDAY NIGHT REMAINS A GOOD TIME TO BEGIN A CHANCE OF SHOWERS/TSTORMS WITH THE INCOMING UPPER TROF. CURRENT EXTENDED PROGS FOR THE HOLIDAY WEEKEND INDICATE A FRONTAL DRAPE OVER OUR HEADS...WITH BUILDING HEAT/HUMIDITY IN THE SOUTHERN LAKES AND OHIO VALLEY. THIS IS A POTENTIAL SVR WX PATTERN FOR US... BUT LOTS CAN CHANGE BETWEEN NOW AND THEN. BROUGHT CHANCE POPS A BIT FURTHER SOUTH SATURDAY AFTERNOON/NIGHT IN RESPONSE. ZOLTOWSKI && .APX...WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, May 22, 7:54 AM EDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 754 AM EDT MON MAY 22 2006 MIZ008-015>036-041-042-LSZ321-322-LMZ323-341-342-344-345-363- LHZ345>349-361-362-231000- ALCONA-ALPENA-ANTRIM-ARENAC-BENZIE-CHARLEVOIX-CHEBOYGAN-CHIPPEWA- CRAWFORD-EMMET-GLADWIN-GRAND TRAVERSE-IOSCO-KALKASKA-LEELANAU- MACKINAC-MANISTEE-MISSAUKEE-MONTMORENCY-OGEMAW-OSCODA-OTSEGO- PRESQUE ISLE-ROSCOMMON-WEXFORD...INCLUDING THE ADJACENT WATERS WITHIN FIVE NAUTICAL MILES OF SHORE ON LAKE MICHIGAN...LAKE HURON...AND LAKE SUPERIOR 754 AM EDT MON MAY 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER AND EASTERN UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT AREAS OF FROST ARE LIKELY AGAIN LATE TONIGHT...ESPECIALLY WELL INLAND FROM THE GREAT LAKES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED. THE THREAT FOR THUNDERSTORMS WILL CONTINUE INTO THURSDAY AND THURSDAY NIGHT...AND RETURN SATURDAY AFTERNOON INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.WEATHER.GOV/GAYLORD (ALL LOWER CASE) JZ
Nearby
Frost Advisories in Michigan, 2006Every frost advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.